MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL GRYPHON P BR ANC-DYNACORD BL; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL GRYPHON P BR ANC-DYNACORD BL; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210120
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Codes Injury (2348); Not Applicable (3189); No Code Available (3191)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via email that during a bankart repair procedure two gryphon double suture anchors with dynacord cracked in half during implantation.Two other gryphon anchors with dynacord also split into pieces during the case.No fragments were left in the patient.The case was delayed thirty to forty minutes due to the anchor malfunctions.Additional surgical intervention was required, a new bone hole had to be created.The anchors were discarded into the sharps container by the customer.The procedure was completed with spare devices of the same product.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part-lot number combination per qlik query executed on 06/10/2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed on 06/10/2019.

Brand Name
GRYPHON P BR ANC-DYNACORD BL
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8684015
Report Number1221934-2019-57315
Device Sequence Number2207267
Product Code MAI
UDI-Device Identifier10886705029877
UDI-Public10886705029877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number210120
Device Lot Number1L38287
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/27/2019
Patient Sequence Number1